Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Reno, NV

June 12, 2025Lassen County, Modoc County, California; 7 counties in Nevada

NWS Reno, NV issued this red flag warning at Jun 12, 2025, 9:51 AM PDT for Lassen County, Modoc County, California; 7 counties in Nevada. It took effect at Jun 13, 2025, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2025, 9:51 AM PDT (16:51 UTC)
In effect from
Jun 13, 2025, 11:00 AM PDT
Expired
Jun 13, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 15 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3060 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS85 KREV 121651
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
951 AM PDT Thu Jun 12 2025

CAZ270-278-NVZ458-131700-
/O.UPG.KREV.FW.A.0002.250613T1800Z-250615T0600Z/
/O.NEW.KREV.FW.W.0002.250613T1800Z-250614T0600Z/
Surprise Valley California-Eastern Lassen County-
Northern Washoe County-
951 AM PDT Thu Jun 12 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST CALIFORNIA 
AND NORTHWEST NEVADA...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
11 AM to 11 PM PDT Friday. 

* CHANGES...Upgraded Watch to Red Flag Warning for Friday.

* Affected Area...Fire Weather Zone 270 Surprise Valley 
  California, Fire Weather Zone 278 Eastern Lassen County and 
  Fire Weather Zone 458 Northern Washoe County.

* Winds...Southwest to west 15-25 mph with gusts to 35 mph.

* Humidity...Minimum afternoon humidity 10-18% Friday.

* Duration...3 to 7 hours Friday afternoon.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them. These dry and windy conditions 
  could also rekindle fires in areas which received lightning in 
  recent days.

* Additional Details...Dry conditions and shorter periods of gusty 
  winds will also produce elevated to locally critical fire 
  weather conditions each afternoon today and this weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ420-423-429-131700-
/O.UPG.KREV.FW.A.0002.250613T1800Z-250615T0600Z/
/O.NEW.KREV.FW.W.0002.250613T1800Z-250614T0600Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
951 AM PDT Thu Jun 12 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN NEVADA...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from  
11 AM to 11 PM PDT Friday. 

* CHANGES...Upgraded Watch to Red Flag Warning for Friday.

* Affected Area...Fire Weather Zone 420 Northern Sierra Front 
  including Carson City, Douglas, Storey, Southern Washoe, 
  Western Lyon, and Far Southern Lassen Counties, Fire Weather 
  Zone 423 West Humboldt Basin in Pershing County and Fire 
  Weather Zone 429 Lahontan Basin including Churchill and 
  Eastern Mineral Counties.

* Winds...Southwest to west 15-25 mph with gusts 35-40 mph.

* Humidity...Minimum afternoon humidity 6-12% Friday.

* Duration...4 to 8 hours Friday afternoon.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them. These dry and windy conditions 
  could also rekindle fires in areas which received lightning in 
  recent days.

* Additional Details...Dry conditions and shorter periods of gusty  
  winds will also produce elevated to locally critical fire 
  weather conditions each afternoon today and this weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
2 follow-up statements
451 
WWUS85 KREV 130807
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
107 AM PDT Fri Jun 13 2025

CAZ270-278-NVZ458-140600-
/O.CON.KREV.FW.W.0002.250613T1800Z-250614T0600Z/
Surprise Valley California-Eastern Lassen County-
Northern Washoe County-
107 AM PDT Fri Jun 13 2025

...RED FLAG WARNING IN EFFECT TODAY FROM 11 AM TO 11 PM PDT FOR 
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA...

* Affected Area...Fire Weather Zone 270 Surprise Valley 
  California, Fire Weather Zone 278 Eastern Lassen County and 
  Fire Weather Zone 458 Northern Washoe County.

* Winds...Southwest to west 15-25 mph with gusts to 35 mph.

* Humidity...Minimum humidity of 9-18% in the afternoon.

* Duration...3 to 7 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them. These dry and windy conditions 
  could also rekindle fires in areas which received lightning in 
  recent days.

* Additional Details...Dry conditions and shorter periods of gusty
  winds will also produce elevated to locally critical fire
  weather conditions each afternoon through early next week.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ420-423-429-140600-
/O.CON.KREV.FW.W.0002.250613T1800Z-250614T0600Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
107 AM PDT Fri Jun 13 2025

...RED FLAG WARNING IN EFFECT TODAY FROM 11 AM TO 11 PM PDT FOR 
GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN NEVADA...

* Affected Area...Fire Weather Zone 420 Northern Sierra Front 
  including Carson City, Douglas, Storey, Southern Washoe, 
  Western Lyon, and Far Southern Lassen Counties, Fire Weather 
  Zone 423 West Humboldt Basin in Pershing County and Fire 
  Weather Zone 429 Lahontan Basin including Churchill and 
  Eastern Mineral Counties.

* Winds...Southwest to west 15-25 mph with gusts 35-40 mph.

* Humidity...Minimum humidity of 6-12% in the afternoon with poor
  overnight recoveries of 20-40% tonight into Saturday morning.

* Duration...4 to 8 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them. These dry and windy conditions 
  could also rekindle fires in areas which received lightning in 
  recent days.

* Additional Details...Dry conditions and shorter periods of gusty
  winds will also produce elevated to locally critical fire
  weather conditions each afternoon through early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
867 
WWUS85 KREV 140550
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1050 PM PDT Fri Jun 13 2025

CAZ270-278-NVZ458-140700-
/O.EXP.KREV.FW.W.0002.000000T0000Z-250614T0600Z/
Surprise Valley California-Eastern Lassen County-
Northern Washoe County-
1050 PM PDT Fri Jun 13 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA...

As widespread critical fire weather conditions are no longer 
anticipated tonight, this Red Flag Warning will be allowed to 
expire at 11 PM PDT.

$$

NVZ420-423-429-140700-
/O.EXP.KREV.FW.W.0002.000000T0000Z-250614T0600Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
1050 PM PDT Fri Jun 13 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN NEVADA...

As widespread critical fire weather conditions are no longer 
anticipated tonight, this Red Flag Warning will be allowed to 
expire at 11 PM PDT.

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 12, 1:51 AM PDT, 8 hours earlier. Its key messages:

  • * Dry conditions and increasing winds will bring periods of elevated to critical fire weather conditions for the next few days. Longer periods of gusty winds are possible Friday and Saturday. * Temperatures cool slightly but remain above average through early next week. * Temperatures may climb again by mid-late next week, with typical afternoon breezes.
Area forecast discussion, Jun 12, 1:51 AM PDT, 8 hours before
Area Forecast Discussion
National Weather Service Reno NV
151 AM PDT Thu Jun 12 2025

.KEY MESSAGES...

*  Dry conditions and increasing winds will bring periods of
   elevated to critical fire weather conditions for the next few
   days. Longer periods of gusty winds are possible Friday and
   Saturday.

*  Temperatures cool slightly but remain above average through early
   next week.

*  Temperatures may climb again by mid-late next week, with typical
   afternoon breezes.
&&

.DISCUSSION...

A relatively weak jet associated with the base of a trough situated
near NE California and the Oregon border will keep breezy winds
around again today. Gusts up to 35 mph will settle in this
afternoon, and coupled with low afternoon relative humidity values
will keep elevated fire weather conditions across the region.
Things will amplify for Friday, with gusts reaching up to 40 mph
near favored areas such as Virginia City and other wind prone
locations. Saturday will bring more of the same, with winds
tapering only slightly to 35 mph for the highest gusts. There is a
Fire Weather Watch issued for Friday and Saturday, details can be
found in the Fire Weather section below,

The dry, windy conditions will continue as we head into the next
week, and start seeing another warming trend emerge. By late next
week, western Nevada valleys will be entertaining mid to upper
90s once again. Some valleys in the Basin and Range could see a
return to near 100 degree afternoon highs, while the Sierra
valleys will see mid to upper 80s to near 90. Typical afternoon
breezes also return with this pattern, as high pressure attempts
to dominate the Great Basin. HRICH

&&

.AVIATION...

* Gusty winds from the south-southwest today may reach up to 25
  kts for western Nevada valley terminals. Sierra terminals could
  see gusts to 20 kts. During the hours of 20-03z, there maybe
  periods of turbulence and LLWS, especially for leeside valley
  terminals. Otherwise VFR conditions prevail through the weekend.
  HRICH

&&

.FIRE WEATHER...

A Fire Weather Watch was issued for most of western NV and portions
of northeast CA, covering the potential for enhanced wind gusts of
35-40 mph starting around midday and continuing into the evening
for both Friday and Saturday. Humidity values will be quite low,
especially in west central NV where afternoon minimums will be in
the single digits, with poor overnight recoveries to less than
35%.

While we aren't including today in the watch, expect periods of
elevated to locally critical fire weather conditions. This is due to
shorter periods of gusty winds. There is potential for some flare-
ups of holdover ignitions in recent days. After recent fire activity
around the Reno-Sparks metro area, heightened awareness is advised
on a daily basis. MJD/HRICH

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Friday morning through Saturday evening
     NVZ458.

     Fire Weather Watch from Friday morning through Saturday evening
     NVZ420-423-429.

CA...Fire Weather Watch from Friday morning through Saturday evening
     CAZ270-278.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:37 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe31 hr

Nearby

Red Flag Warnings in Nevada, 2025Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.